Alert archive / Oklahoma / High Wind Warnings in 2008
High Wind Warning 7, NWS Norman, OK
NWS Norman, OK issued this high wind warning at Dec 13, 2008, 5:13 AM CST for 6 counties in Oklahoma. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 13, 2008, 5:13 AM CST (11:13 UTC)
- Expired
- Dec 13, 2008, 8:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 87 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 13, 5:20 AM CST | NON-TSTM WND GST 52 | 1 N Fairview, OK | VIA OK MESONET |
| Dec 13, 5:50 AM CST | NON-TSTM WND GST 57 | 21 N Mooreland, OK | VIA OK MESONET |
| Dec 13, 6:40 AM CST | NON-TSTM WND GST 52 | 2 Sw Woodward, OK | |
| Dec 13, 7:30 AM CST | NON-TSTM WND GST 57 | 7 Ssw Alva, OK | VIA OK MESONET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 11.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 131113 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 513 AM CST SAT DEC 13 2008 ...VERY STRONG WINDS TODAY... .STRENGTHENING LOW PRESSURE OVER THE HIGH PLAINS WILL RESULT IN VERY STRONG SOUTHERLY WINDS TODAY INTO TONIGHT. THE STRONGEST WINDS WILL BE SEEN OVER NORTHWEST PORTIONS OF OKLAHOMA EARLY THIS MORNING AS THE LOW PRESSURE RAPIDLY INTENSIFIES AND COMBINES FORCES WITH A STRONG LOW-LEVEL JET. OKZ004>006-009>011-131915- /O.NEW.KOUN.HW.W.0007.081213T1113Z-081213T1400Z/ /O.EXT.KOUN.WI.Y.0045.081213T1400Z-081214T1600Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW 513 AM CST SAT DEC 13 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM CST THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 10 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 10 AM CST SUNDAY. SOUTHERLY WINDS OF 40 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS. THROUGHOUT THE DAY TODAY...SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE. ALTHOUGH WINDS MAY LESSEN THIS EVENING...SPEEDS OF 25 TO 35 MPH WILL LIKELY CONTINUE INTO SUNDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ OKZ007-008-012>020-022>025-027-131915- /O.EXT.KOUN.WI.Y.0045.081213T1113Z-081214T1600Z/ GRANT-KAY-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE- KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY- INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...CORDELL...ANADARKO...YUKON... EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA 513 AM CST SAT DEC 13 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CST SUNDAY... SOUTH WINDS WILL INCREASE STEADILY THIS MORNING...REACHING SUSTAINED SPEEDS OF AT LEAST 25 TO 35 MPH WITH GUSTS OVER 40 MPH. GUSTS AROUND 50 MPH WILL BE POSSIBLE. ALTHOUGH WINDS MAY LESSEN THIS EVENING...SUSTAINED WINDS OF 25 TO 35 MPH WILL LIKELY CONTINUE OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ021-026-028>048-050>052-TXZ083>090-131915- /O.EXT.KOUN.WI.Y.0045.081213T1400Z-081214T0000Z/ BECKHAM-LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES- HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN- MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE- MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER-CLAY- INCLUDING THE CITIES OF...ELK CITY...SAYRE...CHANDLER...PURCELL... NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS...WAURIKA... ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 513 AM CST SAT DEC 13 2008 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... SOUTH WINDS WILL INCREASE STEADILY THIS MORNING...REACHING SUSTAINED SPEEDS OF AT LEAST 25 TO 35 MPH. GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE ALONG HIGHER TERRAIN. ALTHOUGH WINDS MAY LESSEN THIS EVENING...SUSTAINED WINDS OF 20 TO 30 MPH WILL LIKELY CONTINUE OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Dec 13, 5:05 AM CST, 8 minutes earlier.
Area forecast discussion, Dec 13, 5:05 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
505 AM CST SAT DEC 13 2008
.DISCUSSION...
HIGH WIND WARNING CONDITIONS ARE OCCURRING OVER A SMALL PORTION OF
THE FORECAST AREA THIS MORNING...FROM AROUND WOODWARD AND
ALVA...DOWN THROUGH FAIRVIEW AND WATONGA. SUSTAINED WINDS OF 40 TO
45 MPH WITH SOME GUSTS 50 TO 60 MPH HAVE BEEN REPORTED ON MESONET
SITES...WITH MUCH LESS IMPRESSIVE READINGS ON METARS. ACCELERATIONS
IN RESPONSE TO RAPIDLY FALLING PRESSURES TO OUR NORTHWEST ARE
AIDING IN THESE STRONG WINDS...AND THIS FORCING IS SPREADING NORTH
AND WEST WITH TIME...SO WILL INCLUDE HARPER COUNTY IN A HIGH WIND
WARNING THROUGH 8 AM. BY MID-MORNING...WE EXPECT THE INTENSE GUSTS
TO SUBSIDE WITH PRESSURE FALLS BECOMING MORE UNIFORM. LOW-LEVEL
JET WILL ALSO WEAKEN A BIT THIS MORNING AND MINIMAL ADDITIONAL
MIXING EXPECTED DURING THE EARLY-MID MORNING HOURS DUE TO HIGH-
LEVEL CLOUD COVER.
LARGER AREA WILL BE UNDER WIND ADVISORY. WITH LOWER LEVEL
PRESSURE GRADIENT STAYING QUITE TIGHT INTO TONIGHT...WE WILL
EXTEND THE ADVISORY THROUGH THE FIRST PART OF SUNDAY MORNING
ACROSS NORTHERN AND PARTS OF CENTRAL OKLAHOMA. GRADIENT WEAKENS
AHEAD OF ARCTIC COLD FRONT SUNDAY MORNING SO WILL JUST KEEP
ADVISORY GOING THROUGH 10 AM.
ALTHOUGH THE WINDS WILL MAKE ANY WILDFIRES EXTREMELY DIFFICULT TO
CONTAIN...RH VALUES ARE FORECAST TO STAY WELL ABOVE CRITERIA OVER
THE WEEKEND. THIS WILL PRECLUDE OUR SHIFT FROM ISSUING RED FLAG
WARNING FOR THIS AFTERNOON. HOWEVER...DAY SHIFT CAN COORDINATE
WITH FORESTRY SERVICES ON THE SPECIAL CASE OF OUR HIGH WINDS.
MODELS HAVE SLOWED INTRUSION OF ARCTIC AIR SEVERAL HOURS...BUT WE
WILL STAY WITH THE FASTEST SOLUTION - CURRENTLY THE ECMWF. ALL
MODELS STILL APPEAR TO MIX SHALLOW COLD AIR OUT OF AREA TOO
QUICKLY AND WILL KEEP FORECAST TEMPS WELL BELOW GUIDANCE THROUGH
MID-WEEK. ALTHOUGH HEAVY AMOUNTS OF ICE STILL DO NOT APPEAR
LIKELY... THERE WILL LIKELY BE SEVERAL WAVES OF AT LEAST LIGHT
ICING TO CAUSE MAINLY SOME TRAVEL ISSUES.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 64 55 69 23 / 10 10 10 30
HOBART OK 67 52 70 22 / 0 0 0 20
WICHITA FALLS TX 70 54 75 30 / 0 10 10 20
GAGE OK 68 49 58 11 / 0 0 10 20
PONCA CITY OK 61 53 64 19 / 10 10 10 40
DURANT OK 62 55 73 34 / 10 20 30 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 10 AM CST SUNDAY FOR OKZ007-008-012>020-
022>025-027.
HIGH WIND WARNING UNTIL 8 AM CST THIS MORNING FOR OKZ004>006-
009>011.
WIND ADVISORY FROM 8 AM THIS MORNING TO 10 AM CST SUNDAY FOR
OKZ004>006-009>011.
WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR OKZ021-026-028>048-050>052.
TX...WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR TXZ083>090.
&&
23/11Hazardous weather outlook, Dec 12, 6:50 PM CST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CST FRI DEC 12 2008
OKZ004>048-050>052-TXZ083>090-131300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
650 PM CST FRI DEC 12 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
SOUTH WINDS WILL INCREASE OVERNIGHT... RESULTING IN A SLOW INCREASE
IN LOW LEVEL MOISTURE ESPECIALLY OVER CENTRAL AND EASTERN OKLAHOMA.
THE INCREASE IN MOISTURE WILL NOT PRODUCE SUFFICIENT INSTABILITY FOR
THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY DEC 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY EVENING OVER
THE EASTERN HALF OF OKLAHOMA... ALONG AND AHEAD OF AN ARCTIC COLD
FRONT.
OTHER HAZARDOUS WEATHER...
A WIND ADVISORY HAS BEEN ISSUED FOR STRONG SOUTH WINDS ON SATURDAY.
REFER TO THE LATEST SPECIAL WEATHER STATEMENT FOR FURTHER DETAILS
REGARDING WINDS AND WILDFIRE POTENTIAL SATURDAY AND SUNDAY... AND
SHARPLY COLDER CONDITIONS AND THE POSSIBILITY OF SNOW OR ICE NEXT
WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
24In the hours before
Special weather statement, Dec 13, 4:24 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 424 AM CST SAT DEC 13 2008 OKZ004>006-009>011-015-017-131130- DEWEY OK-BLAINE OK-WOODWARD OK-HARPER OK-WOODS OK-ALFALFA OK-MAJOR OK-ELLIS OK- 424 AM CST SAT DEC 13 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...BLAINE...DEWEY... ELLIS...HARPER...MAJOR...WOODS AND WOODWARD COUNTIES. STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE EARLY THIS MORNING ACROSS MUCH OF NORTHWEST OKLAHOMA. FREQUENT WIND GUSTS TO AROUND 50 MPH WILL MAKE DRIVING DIFFICULT FOR HIGH-PROFILE VEHICLES... ESPECIALLY ON NORTHWEST OR SOUTHEAST BOUND ROADS... INCLUDING HIGHWAY 270 BETWEEN WATONGA AND WOODWARD. CMS
Local storm report, Dec 13, 4:48 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
448 AM CST SAT DEC 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM NON-TSTM WND GST 21 N MOORELAND 36.74N 99.21W
12/13/2008 M58 MPH WOODWARD OK MESONET
&&
CMSLocal storm report, Dec 13, 5:04 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
504 AM CST SAT DEC 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM NON-TSTM WND GST 21 N MOORELAND 36.74N 99.21W
12/13/2008 M61 MPH WOODWARD OK MESONET
&&
CMSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 10:45 AM CST | Red Flag Warning | OUN | Alfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 11 more | 7 hr |
Nearby
High Wind Warnings in Oklahoma, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.